MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN NEEDLE MOD 2.75IN; E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Model Number 0013M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the insulator tip fell out from the device.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date of event: only event year known: 2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/23/2023.Photo analysis: this is an analysis of an image submitted for evaluation.Image: the image provided by the customer shows a megadyne electrode with the black insulation detached.Based on the photo, the reported event was confirmed.However, no conclusion could be reached as to how this issue occurred through photo analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Because the instrument was not returned our evaluation is limited.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/28/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/5/2024.Investigation summary: the product was returned for evaluation.Visual inspection and functional analysis were conducted on the returned device.Visual analysis of the returned sample determined that the 0013m device was returned with the ptfe and the blue insulation cut off and not returned.The electrode was tested for continuity and passed the test.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The most likely cause of this damage is a result of the application of excessive mechanical forces such as contact with other instruments or objects that damage the edge of the insulation.For instance, contact with a sharp edge on the trocar during insertion or removal may cut or slice the insulation.A manufacturing record evaluation was performed for the finished device batch sembrr, and no non-conformances were identified.

Brand Name
E-Z CLEAN NEEDLE MOD 2.75IN
Common Device Name
E-Z CLEAN NEEDLE MODIFIED 2.75 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16326625
Report Number3005075853-2023-00872
Device Sequence Number8098690
Product Code GEI
UDI-Device Identifier10614559100134
UDI-Public(01)10614559100134(17)270430(10)SEMBRR
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0013M
Device Catalogue Number0013M
Device Lot NumberSEMBRR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer02/10/2023
08/20/2024
09/03/2024
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/23/2023
08/28/2024
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown